MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030863
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
The complaint is reported as: "involved a (b)(6) year-old patient hospitalized for treatment of an acute coronary syndrome.The catheter was inserted on (b)(6) 2021 in the femoral site.The patient was found with his cvc detached and on the ground.The 2 stitches were still in place but the juncture hub was cracked." it was reported the plastic wings were cracked.The patient did not have cordarone infusion for over two hours, but there was no patient injury or complication.The catheter was not replaced, the patient received treatment through a peripheral vein.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one cvc for analysis.Visual analysis of the returned catheter revealed that it was damaged at the suture wings of the juncture hub.The separation points were rough and jagged which is consistent with undue force being applied to the line.Based on the customer report, it appears that the sutures were initially secured onto the catheter suture wings but detached when the damage to the suture wings occurred.Evidence of use in the form of biological material was observed in the returned catheter.The length of the catheter juncture hub from one side of the suture wings to the distal end of the juncture hub measured 19mm, which is within the specification limits of 18mm-20 mm per the catheter graphic.Functional inspection could not be performed due to the damage on suture wings of the juncture hub.Manufacturing was consulted and they indicated that the "catheter is standardly inspected before use , meaning this failure happened during/after usage." a device history record review was performed with no relevant findings.The instructions-for-use provided with this kit instructs the user, "use triangular juncture hub with side wings as primary suture site." the customer complaint was confirmed by complaint investigation of the returned sample.Visual examination of the catheter revealed both of the suture wings on the juncture hub were cracked.The separation points were rough and jagged which is consistent with undue force being applied to the line.A device history record review was performed with no relevant findings.Manufacturing was consulted and they indicated that the catheter is standardly inspected before use, meaning this failure happened during/after usage.Based on the sample received and the fact that the incident occurred during use, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description
The complaint is reported as: "involved a 76-year-old patient hospitalized for treatment of an acute coronary syndrome.The catheter was inserted on 27 march 2021 in the femoral site.The patient was found with his cvc detached and on the ground.The 2 stitches were still in place but the juncture hub was cracked." it was reported the plastic wings were cracked.The patient did not have cordarone infusion for over two hours, but there was no patient injury or complication.The catheter was not replaced, the patient received treatment through a peripheral vein.

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11724206
Report Number3006425876-2021-00344
Device Sequence Number17143494
Product Code DQY
UDI-Device Identifier10801902000559
UDI-Public10801902000559
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2025
Device Model NumberIPN030863
Device Catalogue NumberCV-12853
Device Lot Number71F20K0494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDARONE; CORDARONE; CORDARONE
Patient Age76 YR